July  2016, 15(4): 1125-1138. doi: 10.3934/cpaa.2016.15.1125

Nodal solutions for nonlinear Schrödinger equations with decaying potential

1. 

School of Mathematics, Taiyuan University of Technology, Taiyuan 030024, China

Received  November 2014 Revised  June 2015 Published  April 2016

This paper concerns the following nonlinear Schrödinger equations: \begin{eqnarray} \left\{ \begin{array}{ll} \displaystyle -\varepsilon^2\Delta u +V(x)u= |u|^{p_+-2}u^++|u|^{p_--2}u^-,\ x\in\mathbb{R}^N,\\ \lim\limits_{|x|\rightarrow\infty}u(x)=0, \\ \end{array} \right. \end{eqnarray} where $N\geq 3$ and $2 < p_{\pm} < \frac{2N}{N-2}$. We obtain nodal solutions for the above nonlinear Schrödinger equations with decaying and vanishing potential at infinity, i.e., $\lim\limits_{|x|\rightarrow\infty}V(x)=0$.
Citation: Zuji Guo. Nodal solutions for nonlinear Schrödinger equations with decaying potential. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1125-1138. doi: 10.3934/cpaa.2016.15.1125
References:
[1]

R. Adams, Sobolev Space,, Academic Press, (1975). Google Scholar

[2]

A. Amborosetti, V. Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potential vanishing at infinity,, \emph{J. Eur. Math. Soc. (JEMS)}, 7 (2005), 117. doi: 10.4171/JEMS/24. Google Scholar

[3]

A. Ambrositti and A. Malchiodi, Perturbation Methods and Semilinear Elliptic Problems on $R^n$,, Birkh$\ddota$user Verlag, (2006). Google Scholar

[4]

A. Amborosetti, A. Malchiodi and D. Ruiz, Bound states of nonlinear Schrödinger equations with potential vanishing at infinity,, \emph{J. Anal. Math.}, 8 (2006), 317. Google Scholar

[5]

A. Amborosetti and Z.-Q. Wang, Nonlinear Schrödinger equations with vanishing and decaying potentials,, \emph{Differential Integral Equations}, 18 (2005), 1321. Google Scholar

[6]

C. O. Alves and S. Soares, On the location and profile of spike-layer nodal solutions to nonlinear Schrödinger equations,, \emph{J. Math. Anal. Appl.}, 296 (2004), 563. doi: 10.1016/j.jmaa.2004.04.022. Google Scholar

[7]

S. Bae and J. Byeon, Standing waves of nonlinear Schrödinger equations with optimal conditions for potential and nonlinearity,, \emph{Commun. Pure Appl. Anal.}, 12 (2013), 831. doi: 10.3934/cpaa.2013.12.831. Google Scholar

[8]

T. Bartsch, Z. Liu and T. Weth, Nodal solutions of a $p$-Laplacian equation,, \emph{Proc. London Math. Soc.(3)}, 91 (2005), 129. doi: 10.1112/S0024611504015187. Google Scholar

[9]

T. Bartsch, T. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems,, \emph{J. Anal. Math.}, 96 (2005), 1. doi: 10.1007/BF02787822. Google Scholar

[10]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on $\mathbbR^N$,, \emph{Arch. Ration. Mech. Anal.}, 124 (1993), 261. doi: 10.1007/BF00953069. Google Scholar

[11]

H. Berestycki and P. L. Lions, Nonlinear scalar fields equations I, Existence of a ground state,, \emph{Arch. Ration. Mech. Anal.}, 82 (1983), 313. doi: 10.1007/BF00250555. Google Scholar

[12]

M.-F. Bidaut-Veron and S. Pohozaev, Nonexistence results and estimates for some nonlinear elliptic problems,, \emph{J. Anal. Math.}, 84 (2001), 1. doi: 10.1007/BF02788105. Google Scholar

[13]

J. Byeon and Z.-Q. Wang, Standing waves with a critical frequency for nonlinear Schrödinger equations,, \emph{Arch. Ration. Mech. Anal.}, 165 (2002), 295. doi: 10.1007/s00205-002-0225-6. Google Scholar

[14]

J. Byeon and Z.-Q. Wang, Spherical semiclassical states of a critical frequency for Schrödinger equations with decaying potentials,, \emph{J. Eur. Math. Soc.(JEMS)}, 8 (2006), 217. doi: 10.4171/JEMS/48. Google Scholar

[15]

M. Del Pino and P. Felmer, Local mountainpasses for semilinear elliptic problems in unbounded domains,, \emph{Calc. Var. Partial Differential Equations}, 4 (1996), 121. doi: 10.1007/BF01189950. Google Scholar

[16]

Y. H. Ding and K. Tanaka, Multiplicity of positive solutions of a nonlinear Schrödinger equation,, \emph{Manuscripta Math.}, 112 (2003), 109. doi: 10.1007/s00229-003-0397-x. Google Scholar

[17]

A. Farina, On the classification of solutions of the Lane-Emden equation on undounded domains of $\R^N$,, \emph{J. Math. Pures Appl.}, 87 (2007), 537. doi: 10.1016/j.matpur.2007.03.001. Google Scholar

[18]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle,, \emph{Comm. Math. Phys.}, 68 (1979), 209. Google Scholar

[19]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations,, \emph{Comm. Pure Appl. Math.}, 34 (1981), 525. doi: 10.1002/cpa.3160340406. Google Scholar

[20]

D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order,, 2$^{nd}$ edition, 224 (1983). doi: 10.1007/978-3-642-61798-0. Google Scholar

[21]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u-u +u^p=0$,, \emph{Arch. Ration. Mech. Anal.}, 105 (1989), 243. doi: 10.1007/BF00251502. Google Scholar

[22]

P. L. Lions, The concentration-compactness principle in the calculus of variations: The locally compact case: Parts 1,2,, \emph{Ann. Inst. H.Poincar\'e Anal. Non lin\'eaire}, 1 (1984), 109. Google Scholar

[23]

V. Moroz and J.V. Schaftingen, Semiclassical stationary states for nonlinear Schrödinger equations with fast decaying potentials,, \emph{Calc. Var. Partial Differential Equations}, 37 (2010), 1. doi: 10.1007/s00526-009-0249-y. Google Scholar

[24]

Y. G. Oh, On positive multi-bump bound states of nonlinear Schrödinger equations under multiple well potential,, \emph{Comm. Math. Phys.}, 131 (1990), 223. Google Scholar

[25]

P. H. Rabinowitz, On a class of nonlinear Schrödinger equations,, \emph{Z. Angew. Math. Phys.}, (1992), 270. doi: 10.1007/BF00946631. Google Scholar

[26]

H. Yin and P. Zhang, Bound states of nonlinear Schrödinger equations with potential tending to zero at infinity,, \emph{J. Differential Equations}, 247 (2009), 618. doi: 10.1016/j.jde.2009.03.002. Google Scholar

[27]

X. Wang and B. Zeng, On the concentration of positive bound states of nonlinear Schrödinger equations with competing potential functions,, \emph{SIAM J. Math. Anal.}, 28 (1997), 633. doi: 10.1137/S0036141095290240. Google Scholar

[28]

M. Willem, Minimax Theorems,, Birkh\, (1996). doi: 10.1007/978-1-4612-4146-1. Google Scholar

show all references

References:
[1]

R. Adams, Sobolev Space,, Academic Press, (1975). Google Scholar

[2]

A. Amborosetti, V. Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potential vanishing at infinity,, \emph{J. Eur. Math. Soc. (JEMS)}, 7 (2005), 117. doi: 10.4171/JEMS/24. Google Scholar

[3]

A. Ambrositti and A. Malchiodi, Perturbation Methods and Semilinear Elliptic Problems on $R^n$,, Birkh$\ddota$user Verlag, (2006). Google Scholar

[4]

A. Amborosetti, A. Malchiodi and D. Ruiz, Bound states of nonlinear Schrödinger equations with potential vanishing at infinity,, \emph{J. Anal. Math.}, 8 (2006), 317. Google Scholar

[5]

A. Amborosetti and Z.-Q. Wang, Nonlinear Schrödinger equations with vanishing and decaying potentials,, \emph{Differential Integral Equations}, 18 (2005), 1321. Google Scholar

[6]

C. O. Alves and S. Soares, On the location and profile of spike-layer nodal solutions to nonlinear Schrödinger equations,, \emph{J. Math. Anal. Appl.}, 296 (2004), 563. doi: 10.1016/j.jmaa.2004.04.022. Google Scholar

[7]

S. Bae and J. Byeon, Standing waves of nonlinear Schrödinger equations with optimal conditions for potential and nonlinearity,, \emph{Commun. Pure Appl. Anal.}, 12 (2013), 831. doi: 10.3934/cpaa.2013.12.831. Google Scholar

[8]

T. Bartsch, Z. Liu and T. Weth, Nodal solutions of a $p$-Laplacian equation,, \emph{Proc. London Math. Soc.(3)}, 91 (2005), 129. doi: 10.1112/S0024611504015187. Google Scholar

[9]

T. Bartsch, T. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems,, \emph{J. Anal. Math.}, 96 (2005), 1. doi: 10.1007/BF02787822. Google Scholar

[10]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on $\mathbbR^N$,, \emph{Arch. Ration. Mech. Anal.}, 124 (1993), 261. doi: 10.1007/BF00953069. Google Scholar

[11]

H. Berestycki and P. L. Lions, Nonlinear scalar fields equations I, Existence of a ground state,, \emph{Arch. Ration. Mech. Anal.}, 82 (1983), 313. doi: 10.1007/BF00250555. Google Scholar

[12]

M.-F. Bidaut-Veron and S. Pohozaev, Nonexistence results and estimates for some nonlinear elliptic problems,, \emph{J. Anal. Math.}, 84 (2001), 1. doi: 10.1007/BF02788105. Google Scholar

[13]

J. Byeon and Z.-Q. Wang, Standing waves with a critical frequency for nonlinear Schrödinger equations,, \emph{Arch. Ration. Mech. Anal.}, 165 (2002), 295. doi: 10.1007/s00205-002-0225-6. Google Scholar

[14]

J. Byeon and Z.-Q. Wang, Spherical semiclassical states of a critical frequency for Schrödinger equations with decaying potentials,, \emph{J. Eur. Math. Soc.(JEMS)}, 8 (2006), 217. doi: 10.4171/JEMS/48. Google Scholar

[15]

M. Del Pino and P. Felmer, Local mountainpasses for semilinear elliptic problems in unbounded domains,, \emph{Calc. Var. Partial Differential Equations}, 4 (1996), 121. doi: 10.1007/BF01189950. Google Scholar

[16]

Y. H. Ding and K. Tanaka, Multiplicity of positive solutions of a nonlinear Schrödinger equation,, \emph{Manuscripta Math.}, 112 (2003), 109. doi: 10.1007/s00229-003-0397-x. Google Scholar

[17]

A. Farina, On the classification of solutions of the Lane-Emden equation on undounded domains of $\R^N$,, \emph{J. Math. Pures Appl.}, 87 (2007), 537. doi: 10.1016/j.matpur.2007.03.001. Google Scholar

[18]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle,, \emph{Comm. Math. Phys.}, 68 (1979), 209. Google Scholar

[19]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations,, \emph{Comm. Pure Appl. Math.}, 34 (1981), 525. doi: 10.1002/cpa.3160340406. Google Scholar

[20]

D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order,, 2$^{nd}$ edition, 224 (1983). doi: 10.1007/978-3-642-61798-0. Google Scholar

[21]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u-u +u^p=0$,, \emph{Arch. Ration. Mech. Anal.}, 105 (1989), 243. doi: 10.1007/BF00251502. Google Scholar

[22]

P. L. Lions, The concentration-compactness principle in the calculus of variations: The locally compact case: Parts 1,2,, \emph{Ann. Inst. H.Poincar\'e Anal. Non lin\'eaire}, 1 (1984), 109. Google Scholar

[23]

V. Moroz and J.V. Schaftingen, Semiclassical stationary states for nonlinear Schrödinger equations with fast decaying potentials,, \emph{Calc. Var. Partial Differential Equations}, 37 (2010), 1. doi: 10.1007/s00526-009-0249-y. Google Scholar

[24]

Y. G. Oh, On positive multi-bump bound states of nonlinear Schrödinger equations under multiple well potential,, \emph{Comm. Math. Phys.}, 131 (1990), 223. Google Scholar

[25]

P. H. Rabinowitz, On a class of nonlinear Schrödinger equations,, \emph{Z. Angew. Math. Phys.}, (1992), 270. doi: 10.1007/BF00946631. Google Scholar

[26]

H. Yin and P. Zhang, Bound states of nonlinear Schrödinger equations with potential tending to zero at infinity,, \emph{J. Differential Equations}, 247 (2009), 618. doi: 10.1016/j.jde.2009.03.002. Google Scholar

[27]

X. Wang and B. Zeng, On the concentration of positive bound states of nonlinear Schrödinger equations with competing potential functions,, \emph{SIAM J. Math. Anal.}, 28 (1997), 633. doi: 10.1137/S0036141095290240. Google Scholar

[28]

M. Willem, Minimax Theorems,, Birkh\, (1996). doi: 10.1007/978-1-4612-4146-1. Google Scholar

[1]

Mingwen Fei, Huicheng Yin. Nodal solutions of 2-D critical nonlinear Schrödinger equations with potentials vanishing at infinity. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2921-2948. doi: 10.3934/dcds.2015.35.2921

[2]

Pablo Raúl Stinga, Chao Zhang. Harnack's inequality for fractional nonlocal equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 3153-3170. doi: 10.3934/dcds.2013.33.3153

[3]

Giuseppe Di Fazio, Maria Stella Fanciullo, Pietro Zamboni. Harnack inequality for degenerate elliptic equations and sum operators. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2363-2376. doi: 10.3934/cpaa.2015.14.2363

[4]

Jinggang Tan, Jingang Xiong. A Harnack inequality for fractional Laplace equations with lower order terms. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 975-983. doi: 10.3934/dcds.2011.31.975

[5]

Yongsheng Jiang, Huan-Song Zhou. A sharp decay estimate for nonlinear Schrödinger equations with vanishing potentials. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1723-1730. doi: 10.3934/cpaa.2010.9.1723

[6]

Yinbin Deng, Wei Shuai. Positive solutions for quasilinear Schrödinger equations with critical growth and potential vanishing at infinity. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2273-2287. doi: 10.3934/cpaa.2014.13.2273

[7]

Daniela De Silva, Ovidiu Savin. A note on higher regularity boundary Harnack inequality. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6155-6163. doi: 10.3934/dcds.2015.35.6155

[8]

Liping Wang, Chunyi Zhao. Infinitely many solutions for nonlinear Schrödinger equations with slow decaying of potential. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1707-1731. doi: 10.3934/dcds.2017071

[9]

Myeongju Chae, Soonsik Kwon. The stability of nonlinear Schrödinger equations with a potential in high Sobolev norms revisited. Communications on Pure & Applied Analysis, 2016, 15 (2) : 341-365. doi: 10.3934/cpaa.2016.15.341

[10]

Soohyun Bae, Jaeyoung Byeon. Standing waves of nonlinear Schrödinger equations with optimal conditions for potential and nonlinearity. Communications on Pure & Applied Analysis, 2013, 12 (2) : 831-850. doi: 10.3934/cpaa.2013.12.831

[11]

Boumediene Abdellaoui, Fethi Mahmoudi. An improved Hardy inequality for a nonlocal operator. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1143-1157. doi: 10.3934/dcds.2016.36.1143

[12]

Jian Zhang, Shihui Zhu, Xiaoguang Li. Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential. Mathematical Control & Related Fields, 2011, 1 (1) : 119-127. doi: 10.3934/mcrf.2011.1.119

[13]

Bartosz Bieganowski, Jaros law Mederski. Nonlinear SchrÖdinger equations with sum of periodic and vanishing potentials and sign-changing nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (1) : 143-161. doi: 10.3934/cpaa.2018009

[14]

Thomas Bartsch, Zhongwei Tang. Multibump solutions of nonlinear Schrödinger equations with steep potential well and indefinite potential. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 7-26. doi: 10.3934/dcds.2013.33.7

[15]

Younghun Hong. Scattering for a nonlinear Schrödinger equation with a potential. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1571-1601. doi: 10.3934/cpaa.2016003

[16]

Ze Cheng, Congming Li. An extended discrete Hardy-Littlewood-Sobolev inequality. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1951-1959. doi: 10.3934/dcds.2014.34.1951

[17]

Miaomiao Niu, Zhongwei Tang. Least energy solutions of nonlinear Schrödinger equations involving the half Laplacian and potential wells. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1215-1231. doi: 10.3934/cpaa.2016.15.1215

[18]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[19]

E. B. Dynkin. A new inequality for superdiffusions and its applications to nonlinear differential equations. Electronic Research Announcements, 2004, 10: 68-77.

[20]

GUANGBING LI. Positive solution for quasilinear Schrödinger equations with a parameter. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1803-1816. doi: 10.3934/cpaa.2015.14.1803

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (8)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]